Jump to content
CrazyBoards.org

Recommended Posts

I was taking prozac for depression, .5mg klonopin daily for GAD, and lithium orotate for suicidal thoughts. I take rozerem at night for non24 sleep phase disorder. 

The prozac stopped working and so my pdoc switched me to lexapro but it made me exhausted all the time- i basically would sleep, wake up, eat a little, go back to sleep... after two weeks she’s switching me over to effexor instead. I am starting at the lowest dose, but I’m not sure when to take it- is this going to be a morning pill? right now i take the lithium and rozerem at bedtime, and was taking prozac, klonopin and then the lexapro in the morning. I switched to taking the lexapro at night when i relized how exhausted it was making me. still, i slept all day and night. 

 

so effexor- i’ve read enough to know it’s an snri, and it’s a bitch to climb back off of. and it can take up to a month to work? is there anything else about this combo i should know, or does anyone have experience with these meds together?

 

 

i’m diagnosed with depression with psychotic features (since the 90s), general anxiety (past five years), non24 SPD, and chronic suicidal ideation. I know the non24 is the weird one, but I’ve found ways to set up my life/work schedule to manage it- i’m not sleep deprived.

any thoughts would be great, i’m a relative newcomer to being medicated- i’ve only had access to a pdoc regularly dor the last three or four years, before that it was just urgent care or ER, random doctors trying to treat me.

Share this post


Link to post
Share on other sites

I'll try it in the morning to start with then. I'm starting it on my days off so at least I'll have the day free if it gets odd.

 

thanks for replying

Share this post


Link to post
Share on other sites

Sure. I ultimately learned that I can't take SNRI's, but Effexor really worked for me while it lasted. I hope it has some benefit for you!

  • Thanks 1

Share this post


Link to post
Share on other sites

If you have depression with psychotic features, why aren't you taking an antipsychotic too? You might find one that can help with both psychosis and depression. Effexor is a great antidepressant. I would still be on it but it eventually stopped working. 

  • Like 2

Share this post


Link to post
Share on other sites

I've only had psychosis when I've had a really bad bout of depression; once or twice. it's not constant. we talked about adding an anti psychotic but I think they're holding on to those in case we can't get the depression handled with ADs

Share this post


Link to post
Share on other sites

taken it in the morning+ haven't been sleeping as much! I even got out to walk my dog instead of just letting him into the yard. so it's a morning pill for me I think. 

I'm a little nervous about it still, I always fear seizures with new medicines. nothing bad yet though. thanks all for replying

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

  • Similar Content

    • By AyYiYikes
      So I know I’m not to take nsaids with lithium as it can increase lithium levels and wreak havoc, including toxicity, seizures, etc. Problem is, I’m in bad pain and can’t take anything. Went to dr. I tore the meniscus in my knee and messed up my hip and back (already had herniated discs but they’d been doing well). Being active brought me out of a year-long depression and I don’t want to give up and be the blob in bed I used to be. But this pain is bad and Tylenol (acetaminophen) does nothing. The pdoc won’t lower my lithium dose so I can take some ibuprofen or something. Nobody has an answer to “Tylenol does nothing “. I’m wondering if taking half the lithium it would be ok to take some nsaids. Just wondering if anyone else has gone through this.
    • By Catmomma12
      I have been a long time user of depakote, over 15 years and while it has done a fantastic job of helping to stabilize my moods, with the addition of geodon, I am unhappy with the major hair loss it has caused.  My pdoc has recommended either lithium or vraylar as a substitute.  Has anyone switched to either of these two meds from depakote?  What are your experiences?  Side effects?  I am anxious to stop the hair loss but am afraid to give up the stability I have.  Another concern is weight gain.  I have recently lost 75 pounds of seroquel weight and am in no hurry to gain it back.
      I have bipolar disorder with psychotic episodes that is currently well controlled.  Any suggestions?
    • By sming
      Hi,
      I'm a 43 yo guy who's been severely depressed since I was 19 and I'm amazed I'm still alive. Antidepressants (and there's very few I haven't tried, including the popular combos) either do nothing, make me more depressed or help partially for a few weeks and then poop-out. I've never had mania/hypomania (other than a period on Abilify).
      After my stay at an inpatient psych ward in February, a young PDoc added Lithium to my Nardil (which, incidentally has been my most successful med to date but now does nothing) on the hunch that I might be BP2-ish. Whilst I can't say I went "WOO I'M FIXED", the Lithium certainly had a positive effect for a couple of months. Which has since just waned and stopped. So now I'm desperately depressed again. 
      I'm seeing my PDoc soon to discuss alternative BP2 treatments. Top of my list of suggestions (since he is malleable in his dispensing) is Lamictal. But should it be? I read a lot of positive feedback on it's effect on depression but the data says it's poor. Should I perhaps be aiming towards an alternative? There are so many it's quite bewildering and I'm relatively new to the BP2 scenario.
      Any tips are most appreciated.
      Pete
       
    • By Cyclingsarah
      Hey guys.
      I’ve been pretty stable on Depakote, but it sure does come with some undesirable side effects. Somehow it makes me feel overwhelmed. It’s kind of a brain fog 2.0 feeling. Also it haven’t helped much with my anxiety, and there’s still some depression left too. 
      I’m also on 2 antidepressants and a small dose of gabapentin, with no luck.
      What are your experiences with lithium or seroquel? I do not want to feel like a zombie and also do not want to feel too flat or foggy
    • By icygrave
      Hi everyone So here's a little background: I have been taking Klonopin daily for 4+ years now. The dosage at first was 1mg a day,  increased to 2mg a day, then 3mg a day, back down to 2mg. I was on 2mg a day for the majority of the time using Klonopin. At the beginning of 2018, I discussed with my psych that I want to VERY slowly taper off Klonopin completely, since I feel my anxiety and panic are not as bad as they were, especially with being on Prozac. He agreed, so we tapered very slowly. I would make 25% to 33% reductions every visit. So far I have made it down to 0.75mg a day. That's huge for me! My anxiety is still close to nonexistent, but I do worry about one thing. When I do eventually get off Klonopin completely, will my anxiety and panic come back even though I have been having mild symptoms from tapering that do, eventually go away? Looking for answers from people who have gotten off benzo daily use and successfully remained (mostly) anxiety-free. Thank you very much.
×